Alert archive / Texas / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 80, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 5, 2013, 6:04 PM CDT for Reagan County, Texas. It was in force for 56 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 5, 2013, 6:04 PM CDT (23:04 UTC)
- Expired
- Jun 5, 2013, 7:00 PM CDT
- In force
- 56 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
County Reagan County, TX
The radar
The San Angelo radar (KSJT), 90 km from the middle of the area, began a volume at 23:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 5, 6:30 PM CDT | TSTM WND GST 60 | 26 Nne Big Lake, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 11.1 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3626 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 249 m²/s²
- 0-3 km storm-relative helicity
- 248 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
409
WUUS54 KMAF 052304
SVRMAF
TXC383-060000-
/O.NEW.KMAF.SV.W.0080.130605T2304Z-130606T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
604 PM CDT WED JUN 5 2013
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
REAGAN COUNTY IN WEST TEXAS...
* UNTIL 700 PM CDT
* AT 602 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
NORTH OF BIG LAKE...MOVING NORTHEAST AT 30 MPH. BLOWING DUST IS
ALSO POSSIBLE NEAR THIS STORM.
* THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS...
EASTERN REAGAN COUNTY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS... DEADLY CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER...IF YOU CAN
HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK
SAFE SHELTER NOW.
&&
LAT...LON 3111 10129 3108 10166 3138 10175 3156 10127
3114 10127
TIME...MOT...LOC 2304Z 236DEG 28KT 3131 10144
$$2 follow-up statements
915
WWUS54 KMAF 052320
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
620 PM CDT WED JUN 5 2013
TXC383-060000-
/O.CON.KMAF.SV.W.0080.000000T0000Z-130606T0000Z/
REAGAN TX-
620 PM CDT WED JUN 5 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR SOUTHEASTERN REAGAN COUNTY...
AT 620 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS
LOCATED 13 MILES EAST OF STILES...OR ABOUT 13 MILES NORTHEAST OF BIG
LAKE...MOVING NORTHEAST AT 30 MPH.
SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE...EAST
CENTRAL REAGAN COUNTY AND EXTREME EAST CENTRAL REAGAN COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS... DEADLY CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER... IF YOU CAN
HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK
SAFE SHELTER NOW.
&&
LAT...LON 3111 10129 3111 10134 3109 10160 3141 10159
3152 10127 3114 10127
TIME...MOT...LOC 2320Z 236DEG 28KT 3138 10132
$$
HLUCHAN982
WWUS54 KMAF 052343
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
643 PM CDT WED JUN 5 2013
TXC383-060000-
/O.CON.KMAF.SV.W.0080.000000T0000Z-130606T0000Z/
REAGAN TX-
643 PM CDT WED JUN 5 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR EAST CENTRAL REAGAN COUNTY...
AT 643 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 24 MILES NORTHEAST OF
BIG LAKE...OR ABOUT 21 MILES NORTHWEST OF MERTZON...MOVING EAST AT 30
MPH. STRONG WINDS MAY STILL OCCUR BEHIND THE STORM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS... DEADLY CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. REMEMBER... IF YOU CAN
HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK
SAFE SHELTER NOW.
&&
LAT...LON 3111 10129 3111 10134 3112 10146 3143 10152
3152 10127 3114 10127
TIME...MOT...LOC 2343Z 253DEG 25KT 3141 10110
$$
HLUCHANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 2:31 PM CDT, 3 hours 33 minutes earlier.
Area forecast discussion, Jun 5, 2:31 PM CDT, 3 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 231 PM CDT WED JUN 5 2013 .DISCUSSION... THE CHANCE FOR THUNDERSTORMS WILL INCREASE ACROSS THE NORTHERN AND POSSIBLY THE CENTRAL PERMIAN BASIN THIS EVENING AND OVERNIGHT DUE TO AN OUTFLOW BOUNDARY CURRENTLY RESIDING IN THE NORTHERN PERMIAN BASIN...COMBINED WITH UPPER LEVEL DIVERGENCE ASSOCIATED WITH THE LEFT EXIT REGION OF THE UPPER JET. THE OUTFLOW SHOULD PRESS SOUTH AND WEST OVERNIGHT TOWARD THE MOUNTAINS AS IT GETS PUSHED BY CONVECTION FORMING ALONG THE BOUNDARY AND ALSO CONVECTION FORMING FURTHER NORTH DEVELOPING IN THE TEXAS PANHANDLE ASSOCIATED WITH A COLD FRONT. STORMS THAT FORM WILL HAVE THE POTENTIAL TO BECOME SEVERE GIVEN 0-6 KILOMETER SHEAR GREATER THAN 40 KNOTS AND CAPES IN EXCESS OF 1500 J/KG. GETTING MIXED SIGNALS ABOUT THE BEST CHANCE FOR CONVECTION TOMORROW. THE BEST CHANCE MAY ENDING UP BEING IN THE HIGHER TERRAIN OF EXTREME SOUTHWEST TEXAS CLOSEST TO THE SOUTHWARD MOVING FRONT WITH ENHANCEMENT FROM TOPOGRAPHY. ANY STORMS THAT COULD FORM TOMORROW WOULD HAVE THE POTENTIAL TO BECOME SEVERE WITH SHEAR FORECAST TO BE 40 KNOTS WITH CAPES OF OVER 1000 J/KG. WILL CONTINUE SLIGHT POPS AREAWIDE. HIGH TEMPERATURES THURSDAY WILL BE 10 TO 20 DEGREES COOLER AREAWIDE BEHIND THE FRONT. THE BEST CHANCE FOR WIDESPREAD CONVECTION THE NEXT 7 DAYS MAY END UP BEING THURSDAY NIGHT. THE GFS/NAM/ECMWF ARE KEYING ON A POTENTIAL MCS FORMING BY A SHORTWAVE MOVING SOUTHEAST FROM NEW MEXICO INTO THE PERMIAN BASIN AIDED BY A 30 KNOT LOW LEVEL JET. HAVE UPPED POPS IN THE CHANCE CATEGORY THURSDAY NIGHT ACROSS THESE AREAS. KEPT CHANCE POPS GOING FRIDAY ANTICIPATING THURSDAY NIGHT ACTIVITY COULD STILL BE ONGOING IN THE AFOREMENTIONED AREAS FRIDAY MORNING WITH ADDITIONAL DEVELOPMENT FURTHER WEST IN THE MOUNTAINS IN THE AFTERNOON DUE TO HEATING COMBINED WITH MOIST UNSTABLE UPSLOPE FLOW. ACTIVITY WOULD CONTINUE BUT DIMINISH INTO FRIDAY EVENING SO KEPT SLIGHT POPS GOING. IT APPEARS THE LAST CHANCE FOR ANY PRECIPITATION THIS FORECAST PACKAGE WILL BE SATURDAY AS ONE ADDITIONAL SHORTWAVE POSSIBLY MOVES INTO THE REGION IN THE NORTHWEST FLOW ALOFT. BEYOND SATURDAY AN UPPER LEVEL RIDGE IS FORECAST TO BUILD OVER THE SOUTHERN PLAINS AND SOUTHERN ROCKIES SUNDAY THROUGH NEXT TUESDAY. TEMPERATURES WILL ALSO CLIMB TO ABOVE NORMAL AGAIN BY NEXT SUNDAY UNDERNEATH THIS RIDGE. ISOLATED THUNDERSTORMS CANNOT BE ENTIRELY RULED OUT EACH AFTERNOON AND EARLY EVENING IN THE DAVIS MOUNTAINS BUT WILL NOT MENTION THIS FAR OUT IN THE FORECAST CYCLE. && .PRELIMINARY POINT TEMPS/POPS... ANDREWS TX 101 68 84 62 / 30 30 20 40 BIG SPRING TX 102 68 82 63 / 30 40 20 40 CARLSBAD NM 103 66 86 63 / 10 10 20 40 DRYDEN TX 106 74 92 71 / 20 20 20 20 FORT STOCKTON TX 105 70 93 66 / 20 20 20 30 GUADALUPE PASS TX 97 61 82 59 / 0 10 20 30 HOBBS NM 97 63 82 62 / 20 30 20 40 MARFA TX 96 57 90 55 / 10 10 20 30 MIDLAND INTL AIRPORT TX 105 69 84 63 / 20 30 20 40 ODESSA TX 104 69 86 64 / 20 30 20 40 WINK TX 106 69 92 64 / 20 20 20 40 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 67/12
Hazardous weather outlook, Jun 5, 12:27 PM CDT, 5 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1227 PM CDT WED JUN 5 2013 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-061730- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 1227 PM CDT WED JUN 5 2013 /1127 AM MDT WED JUN 5 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND EAST OF A TATUM TO BIG SPRING LINE THIS AFTERNOON, WITH MORE WIDELY SCATTERED THUNDERSTORMS OVER THE TRANS PECOS, PERMIAN BASIN AND INTO THE BIG BEND REGION. SOME OF THESE STORMS COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS. ANY STORMS THAT DEVELOP WILL LIKELY LAST INTO THE EVENING, IF NOT THROUGH THE NIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED THUNDERSTORMS WILL BE POSSIBLE THURSDAY AND THURSDAY NIGHT. SOME OF THESE STORMS COULD BE SEVERE, ESPECIALLY OVER THE HIGHER TERRAIN OF SOUTHWEST TEXAS. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREATS THURSDAY AFTERNOON. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE OVER SOUTHEAST NEW MEXICO AND THE PERMIAN BASIN THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND EVENING. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Jun 5, 3:14 PM CDT, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 314 PM CDT WED JUN 5 2013 TXZ075-052045- PECOS- 314 PM CDT WED JUN 5 2013 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING CENTRAL PECOS COUNTY UNTIL 345 PM CDT... A STRONG THUNDERSTORM WAS LOCATED OVER CENTRAL PECOS COUNTY AT 313 PM CDT...MOVING EAST AT 15 MPH. THIS STORM WAS MOVING ACROSS US HIGHWAY 285. PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE. && LAT...LON 3085 10252 3057 10236 3052 10272 3069 10280 TIME...MOT...LOC 2013Z 249DEG 12KT 3064 10266
Special weather statement, Jun 5, 3:52 PM CDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 352 PM CDT WED JUN 5 2013 TXZ075-052115- PECOS- 352 PM CDT WED JUN 5 2013 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING CENTRAL PECOS COUNTY UNTIL 415 PM CDT... A STRONG THUNDERSTORM WAS LOCATED 10 MILES SOUTHWEST OF BAKERSFIELD AT 352 PM CDT...MOVING NORTHEAST AT 20 MPH. THIS STORM IS TRACKING TOWARDS BAKERSFIELD AND WILL MOVE ACROSS INTERSTATE 10. PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE. && LAT...LON 3101 10231 3075 10212 3065 10248 3081 10256 TIME...MOT...LOC 2052Z 238DEG 19KT 3079 10242
Special weather statement, Jun 5, 5:16 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
516 PM CDT WED JUN 5 2013
TXZ069-070-052245-
REAGAN-UPTON-
516 PM CDT WED JUN 5 2013
...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
SOUTHEASTERN UPTON AND SOUTHWESTERN REAGAN COUNTIES UNTIL 545 PM
CDT...
A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTHEAST OF RANKIN AT 516
PM CDT...MOVING NORTHEAST AT 30 MPH. THIS STORM WILL CROSS US
HIGHWAY 67. PRIMARY CONCERN WITH THIS THUNDERSTORM IS GUSTY WINDS UP
TO 50 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE
POSSIBLE.
&&
LAT...LON 3107 10156 3108 10193 3116 10200 3145 10178
3133 10154 3108 10150
TIME...MOT...LOC 2216Z 232DEG 27KT 3115 10184Special weather statement, Jun 5, 5:42 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 542 PM CDT WED JUN 5 2013 TXZ062-063-069-070-052315- GLASSCOCK-MIDLAND-REAGAN-UPTON- 542 PM CDT WED JUN 5 2013 ...SIGNIFICANT WEATHER ADVISORY FOR SMALL HAIL AND GUSTY WINDS AFFECTING GLASSCOCK...NORTHEASTERN UPTON...NORTHERN REAGAN AND SOUTHEASTERN MIDLAND COUNTIES UNTIL 615 PM CDT... A STRONG THUNDERSTORM WITH SMALL HAIL AND GUSTY WINDS WAS LOCATED 6 MILES NORTH OF BIGBY CORNER AT 542 PM CDT...MOVING EAST AT 25 MPH. WINDS MAY GUST TO 55 MPH AND CREATE AREAS OF BLOWING DUST NEAR THE STORM. PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE. && LAT...LON 3162 10180 3206 10171 3201 10126 3148 10126 TIME...MOT...LOC 2242Z 283DEG 20KT 3179 10160 HLUCHAN
Special weather statement, Jun 5, 5:45 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 545 PM CDT WED JUN 5 2013 TXZ070-052315- REAGAN- 545 PM CDT WED JUN 5 2013 ...SIGNIFICANT WEATHER ADVISORY FOR SMALL HAIL AND GUSTY WINDS AFFECTING SOUTHERN REAGAN COUNTY UNTIL 615 PM CDT... A STRONG THUNDERSTORM WITH SMALL HAIL AND GUSTY WINDS WAS LOCATED 3 MILES SOUTH OF BEST AT 545 PM CDT...MOVING EAST AT 35 MPH. WINDS MAY REACH 55 MPH AND CREATE AREAS OF BLOWING DUST NEAR THIS STORM. PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE. && LAT...LON 3108 10128 3108 10176 3141 10177 3149 10126 TIME...MOT...LOC 2245Z 249DEG 31KT 3121 10155 HLUCHAN
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 3:14 PM CDT | Special Weather Statement | MAF | Pecos | 31 min |
| Jun 5, 3:52 PM CDT | Special Weather Statement | MAF | Pecos | 23 min |
| Jun 5, 5:16 PM CDT | Special Weather Statement | MAF | Reagan | 29 min |
| Jun 5, 5:42 PM CDT | Special Weather Statement | MAF | Glasscock | 33 min |
| Jun 5, 5:45 PM CDT | Special Weather Statement | MAF | Reagan | 30 min |
| Jun 5, 6:10 PM CDT | Severe Thunderstorm Warning | MAF | Glasscock, Reagan | 35 min |
| Jun 5, 6:47 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Dawson, Gaines, Martin | 58 min |
| Jun 5, 6:56 PM CDT | Tornado Warning | MAF | Andrews | 34 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.